Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 17, 2014, 3:20 PM CST for 39 counties in Alabama. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2014, 3:20 PM CST (21:20 UTC)
- In effect from
- Jan 18, 2014, 11:00 AM CST
- Expired
- Jan 18, 2014, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS84 KBMX 172120 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST FRI JAN 17 2014 ...LOW HUMIDITIES SATURDAY AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF CENTRAL ALABAMA... ALZ019-021-023>050-181400- /O.UPG.KBMX.FW.A.0002.140118T1700Z-140118T2300Z/ /O.NEW.KBMX.FW.W.0006.140118T1700Z-140118T2300Z/ CALHOUN-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 320 PM CST FRI JAN 17 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY. THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH FOR SATURDAY... WHICH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIR MASS AND BREEZY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MK
2 follow-up statements
900 WWUS84 KBMX 180908 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 AM CST SAT JAN 18 2014 ...LOW HUMIDITIES THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF CENTRAL ALABAMA... ALZ018-020-022-182300- /O.EXA.KBMX.FW.W.0006.140118T1700Z-140118T2300Z/ ETOWAH-CHEROKEE-PICKENS- 308 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR LOCATIONS GENERALLY ALONG AND SOUTH OF I-59... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 24 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ019-021-023>050-182300- /O.CON.KBMX.FW.W.0006.140118T1700Z-140118T2300Z/ CALHOUN-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 308 AM CST SAT JAN 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR LOCATIONS GENERALLY ALONG AND SOUTH OF I-59... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIR MASS AND BREEZY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
115 WWUS84 KBMX 181912 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CST SAT JAN 18 2014 ...LOW HUMIDITIES THIS AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF CENTRAL ALABAMA... ALZ011>015-017-182300- /O.EXA.KBMX.FW.W.0006.000000T0000Z-140118T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- 112 PM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ018>050-182300- /O.CON.KBMX.FW.W.0006.000000T0000Z-140118T2300Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 112 PM CST SAT JAN 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR LOCATIONS GENERALLY ALONG AND SOUTH OF INTERSTATE 59... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS...WILL BE FROM THE SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIR MASS AND BREEZY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 17, 11:22 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 17, 11:22 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CST FRI JAN 17 2014 .DISCUSSION... COLD FRONT PUSHING INTO THE STATE BUT TEMPERATURES AHEAD OF THE FRONT WERE OUT-PACING FORECAST TRENDS SLIGHTLY...SO RAISED HIGHS IN THE SOUTHEASTERN HALF OF THE CWA AND MADE SOME DEWPOINT ADJUSTMENTS PER LATEST OBS AND GUIDANCE. WINDS WILL PICK UP AND STAY THIS AFTERNOON WITH GUSTS TO 25 MPH POSSIBLE. UPDATES OUT. 88 && .AVIATION... 18Z TAF DISCUSSION. WINDS WILL BE FROM THE WEST-NORTHWEST THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE STATE TODAY. GUSTS THIS AFTERNOON BETWEEN 20 AND 25 KTS. NO OTHER SIGNIFICANT WEATHER OR CEILINGS/VIS CONCERNS. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BULLOCK...CALHOUN...CHAMBERS...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...GREENE...HALE...JEFFERSON...LEE... LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY...PIKE... RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA. &&
Hazardous weather outlook, Jan 17, 12:30 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CST FRI JAN 17 2014 ALZ011>015-017>050-181830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1230 PM CST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. RELATIVE HUMIDITY VALUES COULD DROP BELOW 25 PERCENT ACROSS AREAS SOUTH OF INTERSTATE 20 AND NORTH OF INTERSTATE 85 THIS AFTERNOON. THERE IS SOME QUESTION IN THE DURATION OF THESE VALUES THAT WOULD LIMIT THE OVERALL CONCERN. CONFIDENCE IS LOW FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FOR SATURDAY...RELATIVE HUMIDITY VALUES WILL DROP AGAIN BELOW 25 PERCENT ACROSS FOR A LARGE PORTION OF CENTRAL ALABAMA...OR GENERALLY ALONG AND SOUTH OF INTERSTATE 20. CONFIDENCE IS INCREASING THAT THE DURATION WILL PERSIST THROUGH MOST OF THE AFTERNOON WHICH WOULD CREATE A HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:27 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 24 more | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.